Wyoming, 2007High Wind in Wyoming, February 15 to 16, 2007
February 15 to 16, 2007 · NWS RIW · 8 events in 8 counties and zones
Deep low pressure in the Northern Plains and high pressure in the Great Basin combined to create a strong pressure gradient across Wyoming. Sustained wind of 40 to 50 mph with gusts of 60 to 70 mph were common.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low pressure in the Northern Plains and high pressure in the Great Basin combined to create a strong pressure gradient across Wyoming. Sustained wind of 40 to 50 mph with gusts of 60 to 70 mph were common. A peak peak gust of 90 mph was recorded on Chief Joseph Pass in Park County. Other notable peak gusts included 71 mph at Buffalo and 66 mph at both Riverton Regional Airport and Beaver Rim.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 15, 2:04 PM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Feb 15, 2:04 PM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
204 PM MST THU FEB 15 2007
.SHORT TERM...TONIGHT THROUGH SUNDAY
LIGHT SNOW FALLING OVER THE WESTERN SECTIONS OF THE STATE AS NEXT
SYSTEM PUSHES IN FROM THE WEST. THIS STRONG PACIFIC TROUGH TO MOVE
ACROSS THE AREA TONIGHT BRINGING GOOD ISENTROPIC LIFT TO THE
WESTERN MOUNTAINS FOR A QUICK SHOT OF 3 TO 6 INCHES OVER THE AREA.
MAY SEE SOME AREAS WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES BUT
WITH ITS LOCALIZED AREAS WILL NOT ISSUE AN ADVISORY AT THIS TIME.
THE MAIN PROBLEM OVER THE AREA WILL BE THE HIGH WINDS EXPECTED
FRIDAY. WINDS TO INCREASE OVER THE FAVORED AREAS TONIGHT AS TROUGH
MOVES ACROSS THE AREA. WINDS WILL INCREASE FRIDAY MORNING TO WARNING
CRITERIA AS STRONG SUBSIDENCE OCCURS OVER THE BASINS AND MOUNTAINS
EAST OF THE DIVIDE. WILL KEEP THE WATCH GOING AND WOULD EXPECT THE
NIGHT CREW TO ISSUE THE WARNING CLOSER TO THE EXPECTED EVENT.
HIGH PRESSURE TO MOVE INTO THE AREA BY SATURDAY INTO SUNDAY WITH
DRY CONDITIONS AND WARMER TEMPERATURES. SOME AREA WILL SEE WARMER
CONDITIONS FRIDAY AS WINDS BRING DOWN WARMER AIR ALOFT. WINDS TO
DECREASE SATURDAY INTO SUNDAY WITH MOSTLY CLEAR SKIES UNTIL LATE
SUNDAY WHEN THE NEXT SYSTEM STARTS TO MOVE INTO THE EASTERN
MOUNTAINS OF IDAHO.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
UPPER RIDGE AXIS TO MOVE EAST OF WYOMING SUNDAY WITH TROUGH
SPLITTING ALONG THE WEST COAST. THE NORTHERN STREAM WILL PRIMARILY
AFFECT WYOMINGS WEATHER THROUGH THIS PERIOD WITH THE SOUTHERN STREAM
STAYING WELL SOUTH OF THE AREA. THE FIRST NORTHERN STREAM SHORTWAVE
IS FORECAST TO MOVE ACROSS THE NORTHERN ROCKIES MONDAY WITH A SECOND
SHORTWAVE TO FOLLOW ON WEDNESDAY. THESE TWO DISTURBANCES WILL BRING
CHANCES OF VALLEY RAIN AND MOUNTAIN SNOW ACROSS THE WESTERN MOUNTAINS
AND FAR NORTH WITH BREEZY TO WINDY CONDITIONS PREVAILING ACROSS
CENTRAL AND SOUTHERN WYOMING. AFTER THIS SECOND SHORTWAVE PASSAGE
ON WEDNESDAY...WYOMING REMAINS UNDER A MILD SOUTHWEST FLOW WITH A
TROUGH ACROSS THE EASTERN PACIFIC AND A BROAD RIDGE ACROSS THE
CENTRAL U.S. THROUGH THURSDAY. THIS FLOW WILL CONTINUE TO BRING
CHANCES OF VALLEY RAIN AND MOUNTAIN SNOW TO THE WEST WITH BREEZY TO
WINDY AND UNSEASONABLY MILD FEBRUARY WEATHER EAST OF THE DIVIDE.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FRIDAY FOR MUCH OF
WESTERN AND CENTRAL WYOMING FOR WYOMING ZONES 02...03...15>17...
19...28>30.
&&
SHORT TERM...RIW
LONG TERM...AEM
Hazardous weather outlook, Feb 15, 2:04 PM MST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
204 PM MST THU FEB 15 2007
WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
204 PM MST THU FEB 15 2007
...HIGH WIND WATCH FOR MUCH OF WESTERN AND CENTRAL WYOMING FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
A POTENT PACIFIC WEATHER SYSTEM WILL DELIVER SNOW TO WESTERN WYOMING
TODAY AND TONIGHT. 3 TO 5 INCHES OF SNOWFALL IS EXPECTED IN THE
WESTERN VALLEYS TODAY THROUGH TONIGHT WITH LOCALIZED 6 TO 8 INCHES OF
SNOW EXPECTED IN THE WESTERN MOUNTAINS...WITH MOST OF THE SNOWFALL
EXPECTED TO FALL TONIGHT. WEST WINDS WILL INCREASE TONIGHT WHICH WILL
LIKELY CAUSE SOME BLOWING AND DRIFTING SNOW ON THE PASSES. BE
PREPARED FOR SLICK AND SNOW COVERED ROADS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
VERY STRONG NORTHWEST WINDS ARE EXPECTED FRIDAY ACROSS MUCH OF THE
AREA ALONG WITH THE POTENTIAL FOR 40 MPH WINDS AND GUSTS TO 60 MPH.
IN SOME OF THE MOUNTAINS EXPECT THE POTENTIAL FOR 50 MPH WITH ALONG
WITH GUSTS OF OVER 70 MPH FRIDAY. CONSIDERABLE BLOWING AND DRIFTING
SNOW WILL LIKELY OCCUR AT THE HIGHER ELEVATIONS WHERE THE STRONG
WINDS OCCUR.
2 TO 4 INCHES OF SNOWFALL IS EXPECTED IN THE BIG HORN MOUNTAINS
FRIDAY WITH 1 TO 2 INCHES OF SNOWFALL IN NORTHERN JOHNSON COUNTY
ALONG WITH BLOWING AND DRIFTING SNOW. MOST OF THIS SNOW WILL FALL
FRIDAY MORNING.
PATCHY FOG IS EXPECTED IN THE UPPER GREEN RIVER BASIN LATE FRIDAY
NIGHT AND SATURDAY MORNING.
SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS. THANK YOU.
TRIW
High Wind, Absaroka Mountains
- When
- February 15, 8:00 PM MST to February 16, 7:00 AM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
High Wind, Cody Foothills
- When
- February 15, 10:00 PM MST to February 16, 4:00 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
High Wind, East Sweetwater County
- When
- February 16, 3:00 AM MST to 5:00 PM MST
- Where
- East Sweetwater County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
High Wind, Upper Wind River Basin
- When
- February 16, 5:00 AM MST to 4:00 PM MST
- Where
- Upper Wind River Basin forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
High Wind, Wind River Basin
- When
- February 16, 5:00 AM MST to 4:00 PM MST
- Where
- Wind River Basin forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
High Wind, Northeast Johnson County
- When
- February 16, 6:00 AM MST to 6:00 PM MST
- Where
- Northeast Johnson County forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
High Wind, Green Mountains & Rattlesnake Range
- When
- February 16, 9:00 AM MST to 4:00 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
High Wind, Rock Springs & Green River
- When
- February 16, 10:30 AM MST to 5:00 PM MST
- Where
- Rock Springs & Green River forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, February 15 to 16, 2007$65,000 · 4 events
- Lake-Effect Snow in New York, February 15 to 16, 2007$40,000 · 2 events
- High Surf in Hawaii, February 15 to 16, 200713 events
- Cold in Pennsylvania, February 15 to 16, 200712 events
- High Wind in Montana, February 15 to 16, 200767 kt wind · 12 events
- Cold in New Jersey, February 15 to 16, 20076 events
- Cold in Kansas, February 15, 20076 events
- High Wind in Wyoming, February 15 to 16, 200767 kt wind · 5 events
- Cold in Iowa, February 15, 20072 events
- Heavy Snow in Idaho, February 15 to 16, 20072 events
- Winter Storm in Idaho, February 15 to 16, 20071 event
- Winter Storm in Montana, February 15, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10868, 10876, 10874, 10870, 10871, 10869, 10872, 10873.